Alert archive / Ohio / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 91, NWS Cleveland, OH

May 25, 2006Mahoning County, Ohio

NWS Cleveland, OH issued this severe thunderstorm warning at May 25, 2006, 8:14 PM EDT for Mahoning County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2006, 8:14 PM EDT (00:14 UTC)
Expired
May 25, 2006, 9:15 PM EDT
In force
61 min
Issued by
NWS Cleveland, OH
Area
Counties, with a storm outline in the text

County Mahoning County, OH

The radar

The Pittsburgh radar (KPBZ), 72 km from the middle of the area, began a volume at 00:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 0.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2006-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 962 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2006-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
962 J/kg
Mixed-layer CIN
-26 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
105 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCLE 260014
SVRCLE
OHC099-260115-
/O.NEW.KCLE.SV.W.0091.060526T0014Z-060526T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
814 PM EDT THU MAY 25 2006

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MAHONING COUNTY IN NORTHEAST OHIO

* UNTIL 915 PM EDT

* AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 58 MPH.  THIS STORM WAS LOCATED NEAR
  SEBRING...AND MOVING EAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE YOUNGSTOWN...CANFIELD...CAMPBELL AND
  BOARDMAN.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

LAT...LON 4090 8080 4093 8081 4093 8089 4090 8090
      4091 8108 4098 8108 4099 8099 4108 8099
      4113 8052 4090 8053

$$
1 follow-up statement
000 
WWUS51 KCLE 260039
SVSCLE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
839 PM EDT THU MAY 25 2006

OHC099-260115-
/O.CON.KCLE.SV.W.0091.000000T0000Z-060526T0115Z/
MAHONING OH-
839 PM EDT THU MAY 25 2006


...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 915 PM EDT FOR
MAHONING COUNTY...


AT 836 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 58 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BELOIT TO AUSTINTOWN...AND
MOVING EAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CANFIELD...
  YOUNGSTOWN...
  BOARDMAN...
  CAMPBELL...
  STRUTHERS...
  POLAND...
  LOWELLVILLE...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 4090 8080 4093 8081 4093 8089 4090 8090
      4091 8108 4098 8108 4099 8099 4112 8099
      4113 8052 4090 8053

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 7:40 PM EDT, 34 minutes earlier.

Area forecast discussion, May 25, 7:40 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CLEVELAND OHIO
740 PM EDT THU MAY 25 2006

.AVIATION(00Z-00Z)...
SVR TSTMS STILL MARCHING ACROSS THE AREA THIS EVENING.
THE TSTMS WILL GRADUALLY DIMINISH OVERNITE AS THE COLD FRONT
APPROACHES FROM THE WEST. AS WE START TO GET INTO THE NEW
AIR MASS LOOK FOR THE LOWERING OF CEILINGS TO MVFR. LOOK
FOR WINDS TO EVENTUALLY GO AROUND TO 270 DEGREES BY LATE
MRNG.

&&

.SHORT TERM (TONIGHT)...
UPDATED TO ADD TORNADO WATCH BOX 395 VALID UNTIL MIDNIGHT.  SPC DID
NOT INCLUDE THE REST OF NE OH/NW PA SINCE THE WARM FRONT IS JUST E
OF CLE AND NOT SURE OF THE TIMING OF THE WARM FRONT.

&&

.PREVIOUS SHORT TERM (TONIGHT-SUN)...
TORNADO WATCH BOX IN EFFECT FOR EXTREME WRN PORTION OF THE FORECAST
AREA UNTIL 10 PM EDT.  CURRENTLY WARM FRONT NEAR A CLE-COL LINE WITH
A COLD FRONT EXTENDING FROM NW INDIANA TO SOUTHEAST OF ST LOUIS.
CAPES RANGE FROM 4500 J/KG SRN ILLINOIS TO AROUND 1500 J/KG NORTH
CENTRAL OHIO.  CAP HAS FINALLY ERODED AND TSRA DEVELOPING.  TWO
LINES OF THUNDERSTORMS DEVELOPING.  THE FIRST NR A FDY TO EVV LINE
IN AN AREA OF LL MOISTURE CONVERGENCE...THE SECOND LINE FROM NORTH
CENTRAL INDIANA INTO SOUTHERN ILLINOIS WHICH IS RIGHT AHEAD OF THE
COLD FRONT.

VERY DRY AIR...WITH DELTA THEATA E OF GREATER THAN 30 KNOTS WILL
SUPPORT DOWNBURST WINDS.  BUT 25 KNOTS OF SHEAR BELOW 3KM WILL ALSO
SUPPORT ISOLATED TORNADOS.

EXPECT THUNDERSTORMS TONIGHT...WITH SHOWERS TOMORROW AS THE UPPER
LOW MOVES ACROSS NORTHERN OHIO TOMORROW.  RIDGE STARTS TO BUILD IN
SATURDAY PROVIDING SOME DRY WEATHER THROUGH THE REMAINDER OF THE
WEEKEND.

&&

.LONG TERM (SUN NIGHT-THU)...
GFSLR/DGEX STILL NOT IN GOOD AGREEMENT IN THE LONG TERM SO AGAIN
WENT WITH THE ECMWF FOR THE LONG TERM FORECAST.  CURRENT UPPER LEVEL
PATTERN HAS SOMEWHAT OF A ZONAL FLOW ACROSS NRN HALF OF CONUS. THE
ECMWF HAS BEEN CONSISTENT BUILDING A STRONG UPPER RIDGE OVER THE ERN
1/3 OF THE CONUS BY MONDAY.  LOW PRESSURE MOVES ACROSS HUDSON BAY
WITH A WEAK SFC TROUGH ACROSS NRN GREAT LAKES WEDNESDAY SO I LEFT
CURRENT FORECAST OF CHC POPS GOING WEDNESDAY.  OTHER THAN THAT
PRETTY MUCH A DRY FORECAST. BY THURSDAY BROAD BUT FLATTENED UPPER
RIDGE ACROSS ENTIRE CONUS WITH THE JET RUNNING ALONG THE NRN TIER.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
.OH...TOR WATCH ALL COUNTIES EXCEPT OH014..023..033..088
.PA...NONE.
&&

SHORT TERM...DJB
LONG TERM...DJB
AVIATION...BC
Hazardous weather outlook, May 25, 5:47 AM EDT, 14 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
547 AM EDT THU MAY 25 2006

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-261200-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
547 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS WESTERN
OHIO LATE THIS AFTERNOON AND MOVE EASTWARD INTO PENNSYLVANIA BY
LATE EVENING. SOME OF THESE STORMS COULD BE SEVERE...WITH THE
PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON IF
STORMS BECOME SEVERE.

LEZ142>149-162>169-261200-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE-
RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE-
THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE-
VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE-
AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE-
WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON-
THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE-
CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-
547 AM EDT THU MAY 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE EASTWARD ACROSS
LAKE ERIE LATE THIS AFTERNOON AND EVENING...WITH THE PRIMARY
THREAT BEING DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LEINS

In the hours before

Local storm report, May 25, 4:12 PM EDT, 4 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
412 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0357 PM     HAIL             BOWLING GREEN           41.38N 83.65W
05/25/2006  E1.00 INCH       WOOD               OH   AMATEUR RADIO

&&

KIELTYKA
Local storm report, May 25, 4:39 PM EDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
439 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             2 S RAWSON              40.93N 83.79W
05/25/2006  E0.88 INCH       HANCOCK            OH   LAW ENFORCEMENT

0422 PM     HAIL             1 W FOSTORIA            41.16N 83.43W
05/25/2006  E0.88 INCH       HANCOCK            OH   AMATEUR RADIO

            PENNY TO NICKEL HAIL.

0422 PM     TSTM WND GST     TIFFIN                  41.12N 83.18W
05/25/2006  E62.00 MPH       SENECA             OH   AMATEUR RADIO

0422 PM     HAIL             3 E WOODVILLE           41.45N 83.31W
05/25/2006  E0.88 INCH       SANDUSKY           OH   AMATEUR RADIO

0430 PM     HAIL             OAK HARBOR              41.51N 83.15W
05/25/2006  E0.75 INCH       OTTAWA             OH   AMATEUR RADIO

&&

KIELTYKA
Local storm report, May 25, 5:23 PM EDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
523 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     CAREY                   40.95N 83.38W
05/25/2006                   WYANDOT            OH   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN.

0445 PM     HAIL             9 N BUCYRUS             40.93N 82.97W
05/25/2006  E0.75 INCH       CRAWFORD           OH   TRAINED SPOTTER

0500 PM     TSTM WND DMG     CASTALIA                41.40N 82.81W
05/25/2006                   ERIE               OH   LAW ENFORCEMENT

            SOME WIRES AND TREES DWON.

0505 PM     HAIL             PERRYSBURG              41.55N 83.62W
05/25/2006  E0.88 INCH       WOOD               OH   AMATEUR RADIO

0520 PM     HAIL             MOUNT CORY              40.93N 83.82W
05/25/2006  E0.75 INCH       HANCOCK            OH   AMATEUR RADIO

&&

KIELTYKA
Local storm report, May 25, 6:39 PM EDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
639 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     1 E BELLEVUE            41.28N 82.82W
05/25/2006                   HURON              OH   LAW ENFORCEMENT

            A FEW TREES AND POWER LINES DOWN.

0500 PM     TSTM WND DMG     CLYDE                   41.31N 82.98W
05/25/2006                   SANDUSKY           OH   AMATEUR RADIO

            ROOF BLOWN OFF CAR WASH. TREES ON 3 HOMES.

0515 PM     TSTM WND DMG     NORWALK                 41.24N 82.61W
05/25/2006                   HURON              OH   LAW ENFORCEMENT

            SEVERAL TREES AND POWER LINES DOWN.

0515 PM     HAIL             5 W TOLEDO              41.66N 83.68W
05/25/2006  E0.88 INCH       LUCAS              OH   AMATEUR RADIO

0546 PM     HAIL             5 NE SHELBY             40.93N 82.59W
05/25/2006  E0.75 INCH       RICHLAND           OH   AMATEUR RADIO

            PENNY HAIL IN SHILOH.

0548 PM     TSTM WND DMG     7 E FINDLAY             41.04N 83.51W
05/25/2006                   HANCOCK            OH   AMATEUR RADIO

            SEVERAL LARGE LIMBS DOWN. WIND GUSTS ESTIMATED OVER 55
            MPH.

0550 PM     HAIL             NEW WASHINGTON          40.96N 82.85W
05/25/2006  E1.00 INCH       CRAWFORD           OH   AMATEUR RADIO

0550 PM     HAIL             NE SHELBY               40.88N 82.66W
05/25/2006  E1.50 INCH       RICHLAND           OH   AMATEUR RADIO

0600 PM     TSTM WND GST     5 W TIFFIN              41.12N 83.27W
05/25/2006  M60.00 MPH       SENECA             OH   AMATEUR RADIO

0617 PM     HAIL             BOWLING GREEN           41.38N 83.65W
05/25/2006  E0.75 INCH       WOOD               OH   EMERGENCY MNGR

&&

KIELTYKA

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:07 PM EDTSevere Thunderstorm WarningCLEKnox68 min
May 25, 8:17 PM EDTSevere Thunderstorm WarningCLEAshland58 min
May 25, 8:19 PM EDTSevere Thunderstorm WarningCLERichland56 min
May 25, 8:27 PM EDTSevere Thunderstorm WarningCLEWayne63 min
May 25, 8:29 PM EDTSevere Thunderstorm WarningCLETrumbull46 min
May 25, 8:38 PM EDTSevere Thunderstorm WarningCLEMedina67 min
May 25, 8:48 PM EDTSevere Thunderstorm WarningCLEHolmes72 min
May 25, 9:07 PM EDTTornado WarningCLEWayne53 min
May 25, 9:21 PM EDTSevere Thunderstorm WarningCLEStark, Summit39 min
May 25, 9:48 PM EDTSevere Thunderstorm WarningCLEPortage42 min
May 25, 9:59 PM EDTSevere Thunderstorm WarningCLEStark31 min
May 25, 10:04 PM EDTTornado WarningCLEMahoning41 min
May 26, 6:42 PM EDTDense Fog AdvisoryCLEAshtabula, Lake14 hr

Nearby

Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.